New Horizons in Translational Medicine,2017,1,1,4-5.
Introduction: Acutegeneralisedexanthematouspustulosis(AGEP)israre form of late hypersensitivity syndrome that can be sometimes mistaken as a skin infection. The differential diagnosis of infectious pustular lesion is large but it can also appear in the setting of a complete non-infectious estate. Case description: We present a 40-year-old woman from a French- Canadian background who developed pustular lesions all over her body in the setting of fever, weakness and headache. She was previously affected by an Henoch–Schönlein purpura and developed secondary chronic infectious leg skin lesions. Result and conclusion: Two months before the apparition of the pustules, she was treated by many different antibiotics (cephalexin, clindamycin, imipenem, vancomycin) because of the persistence of her chronic cellulitis skin lesions. Her immunosuppressive treatment was also modified and switched from prednisone to azathioprine. The later meticulous listing of her historical pharmacology revealed azathioprine to be the trigger of an AGEP. Take-home message: Late hypersensitivity reactions appear usually one to two weeks after the exposure to a new medication. A scrupulous medical history helps to identify potential causative drugs in most cases. Although AGEP remains to be a rare disease, it has an excellent prognosis if identified and treated correctly by removing the responsible molecule.